Alert archive / Nevada / Winter Storm Warnings in 2018

Winter Storm Warning 4, NWS Las Vegas, NV

November 27, 2018Inyo County, California; Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this winter storm warning at Nov 27, 2018, 2:00 PM PST for Inyo County, California; Clark County, Lincoln County, Nye County, Nevada. It took effect at Nov 28, 2018, 10:00 PM PST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2018, 2:00 PM PST (22:00 UTC)
In effect from
Nov 28, 2018, 10:00 PM PST
Expired
Nov 30, 2018, 4:00 AM PST
In force
30 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 182 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2018-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2018-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3225 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

128 
WWUS45 KVEF 272200
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
200 PM PST Tue Nov 27 2018

CAZ519-281115-
/O.UPG.KVEF.WS.A.0004.181129T0600Z-181130T1200Z/
/O.NEW.KVEF.WS.W.0004.181129T0600Z-181130T1200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
200 PM PST Tue Nov 27 2018

...WINTER STORM WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 4 AM
PST FRIDAY ABOVE 6000 FEET...

*CHANGES...Confidence increasing. Watch upgraded to a warning.

* WHAT...Heavy snow expected above 6000 feet. Total snow
  accumulations 6 to 12 inches 6000 to 8000 feet. 12 to 30 inches
  above 8000 feet. Winds gusting as high as 50 mph.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 10 PM Wednesday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ521-281115-
/O.UPG.KVEF.WS.A.0004.181129T0600Z-181130T1200Z/
/O.NEW.KVEF.WW.Y.0011.181129T0600Z-181130T1200Z/
White Mountains of Inyo County-
200 PM PST Tue Nov 27 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 4 AM
PST FRIDAY ABOVE 6000 FEET...

* WHAT...Snow expected above 6000 feet. Total snow accumulation 3
  to 6 inches along Highway 168 near Westgard Pass. Locally higher
  amounts along the Ancient Bristlecone Scenic Byway. Winds 
  gusting as high as 35 mph.

* WHERE...White Mountains of Inyo County.

* WHEN...From 10 PM Wednesday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult across
  Westgard Pass and other roads in the White Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lasvegas
6 follow-up statements
346 
WWUS45 KVEF 280957
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
157 AM PST Wed Nov 28 2018

CAZ519-282230-
/O.CON.KVEF.WS.W.0004.181129T0600Z-181130T1200Z/
Eastern Sierra Slopes-
Including the cities of Aspendell and Whitney Portal
157 AM PST Wed Nov 28 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM PST FRIDAY...

* WHAT...Heavy snow expected above 6000 feet. Total snow
  accumulations 6 to 12 inches 6000 to 8500 feet. 12 to 30 inches
  above 8500 feet. Winds gusting as high as 50 mph near Sierra
  ridgetops.
 
* WHERE...Eastern Sierra Slopes.

* WHEN...From 10 PM Wednesday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible. Gusty winds could bring down tree branches. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ521-282230-
/O.CON.KVEF.WW.Y.0011.181129T0600Z-181130T1200Z/
White Mountains of Inyo County-
Including the cities of Westgard Pass and Bristlecone Pine
157 AM PST Wed Nov 28 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 4 AM PST FRIDAY...

* WHAT...Snow expected above 6000 feet. Total snow accumulation 
  3 to 6 inches along Highway 168 near Westgard Pass. Locally 
  higher amounts along the Ancient Bristlecone Scenic Byway. 
  Winds gusting as high as 35 mph. 

* WHERE...White Mountains of Inyo County.

* WHEN...From 10 PM Wednesday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult across 
  Westgard Pass and other roads in the White Mountains. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$
221 
WWUS45 KVEF 282229
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
229 PM PST Wed Nov 28 2018

NVZ018-019-291130-
/O.EXB.KVEF.WS.W.0004.181129T1400Z-181130T1200Z/
Sheep Range-Spring Mountains-Red Rock Canyon-
Including Hayford Pk, The Town Of Mt Charleston, 
and Red Rock Canyon
229 PM PST Wed Nov 28 2018

...WINTER STORM WARNING IN EFFECT FROM 6 AM THURSDAY TO 4 AM PST
FRIDAY ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow
  accumulations in upper Lee Canyon 8 to 12 inches, with 4 to 8
  inches in upper Kyle Canyon. Higher amounts above 9000 feet.  
  Winds gusting as high as 50 mph.

* WHERE...Sheep Range and Spring Mountains-Red Rock Canyon.

* WHEN...From 6 AM Thursday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be difficult in the afternoon
  and evening hours as the snow level lowers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ519-291130-
/O.CON.KVEF.WS.W.0004.181129T0600Z-181130T1200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
229 PM PST Wed Nov 28 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM PST FRIDAY ABOVE 6000 FEET...

* WHAT...Heavy snow expected above 6000 feet. Total snow
  accumulations 6 to 12 inches 6000 to 8000 feet. 12 to 36 inches
  above 8000 feet. Winds gusting as high as 50 mph.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 10 PM this evening to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ521-291130-
/O.CON.KVEF.WW.Y.0011.181129T0600Z-181130T1200Z/
White Mountains of Inyo County-
229 PM PST Wed Nov 28 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 4 AM PST FRIDAY ABOVE 6000 FEET...

* WHAT...Snow expected above 6000 feet. Total snow accumulation 
  3 to 6 inches along Highway 168 near Westgard Pass. Locally 
  higher amounts along the Ancient Bristlecone Scenic Byway.

* WHERE...White Mountains of Inyo County.

* WHEN...From 10 PM this evening to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lasvegas
506 
WWUS45 KVEF 291037
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
237 AM PST Thu Nov 29 2018

CAZ519-292230-
/O.CON.KVEF.WS.W.0004.000000T0000Z-181130T1200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
237 AM PST Thu Nov 29 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY
ABOVE 6000 FEET...

* WHAT...Heavy snow expected above 6000 feet. Total snow
  accumulations 6 to 12 inches 6000 to 8000 feet. 12 to 36 inches
  above 8000 feet. Winds gusting as high as 50 mph near the
  ridgetops.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 10 PM this evening to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NVZ018-019-292230-
/O.CON.KVEF.WS.W.0004.181129T1400Z-181130T1200Z/
Sheep Range-Spring Mountains-Red Rock Canyon-
Including Hayford Pk, The Town Of Mt Charleston, 
and Red Rock Canyon
237 AM PST Thu Nov 29 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 4 AM PST FRIDAY ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow
  accumulations in upper Lee Canyon 8 to 12 inches, with 4 to 8
  inches in upper Kyle Canyon. Snow may be slow to accumulate
  closer to 7,000 feet until late in the afternoon. Winds gusting
  as high as 50 mph near the ridgetops and exposed areas.

* WHERE...Sheep Range and Spring Mountains.

* WHEN...From 6 AM Thursday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be difficult in the 
  afternoon and evening hours as the snow level lowers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ521-292230-
/O.CON.KVEF.WW.Y.0011.000000T0000Z-181130T1200Z/
White Mountains of Inyo County-
237 AM PST Thu Nov 29 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY ABOVE 6000 FEET...

* WHAT...Snow expected above 6000 feet. Total snow accumulation 
  3 to 6 inches along Highway 168 near Westgard Pass. Locally 
  higher amounts along the Ancient Bristlecone Scenic Byway.

* WHERE...White Mountains of Inyo County.

* WHEN...From 10 PM this evening to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lasvegas
607 
WWUS45 KVEF 292224
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
224 PM PST Thu Nov 29 2018

CAZ519-301200-
/O.CON.KVEF.WS.W.0004.000000T0000Z-181130T1200Z/
Eastern Sierra Slopes-
Including the cities of Aspendell and Whitney Portal
224 PM PST Thu Nov 29 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...Heavy snow expected above 6000 feet. Total snow 
  accumulations 6 to 12 inches 6000 to 8000 feet. 12 to 36 
  inches above 8000 feet. Winds gusting as high as 50 mph near 
  the ridgetops. 

* WHERE...Eastern Sierra Slopes.

* WHEN...Through 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible. Gusty winds could bring down tree branches. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NVZ018-019-301200-
/O.CON.KVEF.WS.W.0004.000000T0000Z-181130T1200Z/
Sheep Range-Spring Mountains-Red Rock Canyon-
Including the cities of Hayford Pk, The Town Of Mt Charleston, 
and Red Rock Canyon
224 PM PST Thu Nov 29 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...Heavy snow expected above 7000 feet. Total snow
  accumulations in upper Lee Canyon 11 to 15 inches, with 4 to 8
  inches in upper Kyle Canyon. Winds gusting as high as 50 mph 
  near the ridgetops and exposed areas. 

* WHERE...Sheep Range and Spring Mountains.

* WHEN...Through 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be difficult in the 
  afternoon and evening hours as the snow level lowers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ521-301200-
/O.CON.KVEF.WW.Y.0011.000000T0000Z-181130T1200Z/
White Mountains of Inyo County-
Including the cities of Westgard Pass and Bristlecone Pine
224 PM PST Thu Nov 29 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY...

* WHAT...Snow expected above 6000 feet. Total snow accumulation 
  3 to 6 inches along Highway 168 near Westgard Pass. Locally 
  higher amounts along the Ancient Bristlecone Scenic Byway. 

* WHERE...White Mountains of Inyo County.

* WHEN...Through 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$
244 
WWUS45 KVEF 300555
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
955 PM PST Thu Nov 29 2018

NVZ018-019-300700-
/O.CAN.KVEF.WS.W.0004.000000T0000Z-181130T1200Z/
Sheep Range-Spring Mountains-Red Rock Canyon-
955 PM PST Thu Nov 29 2018

...WINTER STORM WARNING IS CANCELLED...

No additional significant snow accumulations are expected in the
Spring Mountains and Sheep Range the rest of the night and the
Winter Storm Warning has been cancelled. Storm total snowfall
amounts ranged from 5 to 9 inches in Kyle and Lee Canyons.

$$

CAZ519-301200-
/O.CON.KVEF.WS.W.0004.000000T0000Z-181130T1200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
955 PM PST Thu Nov 29 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY
ABOVE 6000 FEET...

* WHAT...Additional snow accumulations of 2 to 5 inches possible 
  overnight.

* WHERE...Eastern Sierra Slopes.

* WHEN...Through 4 AM PST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Gusty 
  winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food and water in 
your vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ521-301200-
/O.CON.KVEF.WW.Y.0011.000000T0000Z-181130T1200Z/
White Mountains of Inyo County-
955 PM PST Thu Nov 29 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY ABOVE 6000 FEET...

* WHAT...Snow expected above 6000 feet. Total snow accumulation 
  3 to 6 inches along Highway 168 near Westgard Pass. Locally 
  higher amounts along the Ancient Bristlecone Scenic Byway.

* WHERE...White Mountains of Inyo County.

* WHEN...Through 4 AM PST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lasvegas
812 
WWUS45 KVEF 301144
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
344 AM PST Fri Nov 30 2018

CAZ519-301245-
/O.EXP.KVEF.WS.W.0004.000000T0000Z-181130T1200Z/
Eastern Sierra Slopes-
Including the cities of Aspendell and Whitney Portal
344 AM PST Fri Nov 30 2018

...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING...

Majority of the snowfall has ended for the eastern slopes of the
Sierra. As a result, the Winter Storm Warning will be allowed to
expire at 4 AM PST.

$$

CAZ521-301245-
/O.EXP.KVEF.WW.Y.0011.000000T0000Z-181130T1200Z/
White Mountains of Inyo County-
Including the cities of Westgard Pass and Bristlecone Pine
344 AM PST Fri Nov 30 2018

...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING...

Majority of the snowfall has ended for the White Mountains. As a
result, the Winter Weather Advisory will be allowed to expire at
4 AM PST.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Nov 27, 8:59 AM PST, 5 hours 1 minute earlier.

Area forecast discussion, Nov 27, 8:59 AM PST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Las Vegas NV
859 AM PST Tue Nov 27 2018

.SYNOPSIS...Seasonable temperatures with sporadic high clouds are
expected today. The weather pattern turns more active during the
remainder of the week. A weather system will bring widespread
gusty winds and good chances for rain and mountain snow Wednesday
and Thursday. The region will be between systems Friday as
another storm system may bring renewed shower chances and colder
temperatures to the region over the weekend.
&&

.UPDATE...Considerable amount of cloudiness per satellite advancing
into northern California and western Nevada this morning. Moisture
plume feeding into northern California along southern flank of
strong jet stream will work as far south as the Bay area and I-80
corridor today. Band will will weaken as it moves south into the
southern Sierra tonight with some light precipitation potentially
spilling over the Sierra Crest into Inyo County. Moisture plume gets
rejuvenated a bit into the western Sierra Slopes Wednesday with
forcing provided by incoming jet streak. Main event with strong
trough passage still on track for Wednesday night - Thursday night.
No update needed for the rest of today or tonight. Will continue to
fine tune forecast details for the main event in the afternoon
package.
&&

.SHORT TERM...Today through Thursday.

Main impacts are expected Thursday as an upper low rotates into
northern California. The biggest threat is heavy snowfall in the
high Sierra with accumulations between 6"-24" above 6000 feet. The
Winter Storm Watch for the east Sierra and White Mountains looks
good and will likely need an upgrade in a subsequent forecast
package.

Prior to the main upper low moving inland, a moisture-laden westerly
jet will intersect the northern Sierra this evening and slow slide
south overnight tonight. There will be a chance for some spill-over
snow showers in the eastern Sierra beginning late tonight through
Wednesday ahead of the main system. A few impulses moving on the
moist westerly flow will drag scattered showers across the southern
Great Basin Wednesday. On Thursday the main low will drop
southeastward into the Great Basin and open up as it does. It will
continue to direct a hose of moisture into the Sierra early Thursday
and then direct it into the Mojave Desert during the mid to late
morning hours on Thursday. Models continue to show a band of QPF
moving up the I-15 corridor and across southern Nevada between 5AM-
10AM Thursday. In terms of QPF, SREF and GEFS plumes show between
0.20"-0.40" for Las Vegas, however, our current forecast is fairly
conservative with about about 0.10" for Las Vegas. Showers should
move east quickly as a dry slot sneaks in behind the main band of
precip Thursday evening and begin to dry out areas west of Lake Mead
NRA, with the exception the eastern Sierra where snow showers
should continue to spill over.

Along with precip, gradient winds ahead of the system will peak
Thursday with gusts generally around 25-35 mph and localized areas
of 40 mph. Current wind gusts look to be just below Advisory
criteria. Downslope conditions do not look too favorable in the
Sierra. The strongest wind gusts in the Sierra will be around 50 MPH
and mostly confined to the ridgetop.

Increasing cloud cover will keep diurnal temperature ranges small.
With better mixing Wednesday, temperatures should warm 4-7 degrees
above normal values. Near normal temps return Thursday.

.LONG TERM...Friday through Monday.

Active weather continues in the long term period with yet another
Pacific trough bringing continued unsettled conditions through the
weekend, followed by much colder temperatures next week.  On
Friday...a weak shortwave ridge will build in behind Thursdays
departing storm system and the next system set to move in on
Saturday.  Overall, dry conditions are expected but some lingering
terrain induced shower activity may persist across the Sierra and
southern Great Basin.

On Saturday, models are trending towards a stronger closed low
moving in off the Northern California coast and digging southward
towards the Four Corners on Sunday. As this occurs, precip chances
will increase from west to east Saturday as a band of pacific
moisture moves across the Mojave desert.  Snow levels with the
weekend system look to hover between 4000-5000 feet before falling
as low as 3500 feet early Sunday morning.  While total precipitation
amounts and probabilities remain uncertain, the overall trend for
the weekend is towards wetter and cooler, and snow levels will be
low enough to cause some impacts on regional mountain roadways. Stay
tuned for updates over the coming days.

Precipitation will wind down Sunday as the low pushes eastward, but
some lingering terrain driven shower will remain possible. Much
colder air will filter in behind the storm, with  700 mb
temperatures likely falling below -10C Monday, and only slowly
moderating thereafter. This would be the coldest air to move into the
region thus far this season, and may set the stage for widespread
overnight freezes across much of the Mojave Desert.
&&

.AVIATION...For McCarran...Light winds below 10 knots will follow
close to the typical diurnal trend, with up valley winds this
afternoon and down valley drainage winds this evening. Patches of
high clouds at or above 20 kft will drift overhead today leading to
scattered to broken, possibly overcast, skies.

For the rest of southern Nevada, northwest Arizona and southeast
California...Light winds following close to diurnal trends is
expected all TAF sites today. High clouds will drift overhead today
at all sites. Low clouds at around 10 kft will be likely at KBIH
this evening.&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Pierce

SHORT TERM/AVIATION...Boothe
LONG TERM.............Outler

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 2:00 PM PSTWinter Weather AdvisoryVEFInyo62 hr

Nearby

Winter Storm Warnings in Nevada, 2018Winter Storm Warnings in California, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.